AIDS - Mental state and Physical Side effects
Jun 2, 2006
was deteected with H.I.V. in 1992. He started the following treatment from 2002.
2002 - Duovir (he took this for about 3 years.) 2005 Nevirapine he took this for 15 days and stopped it as he got severe rash. He was then pu on Effiverence for about a year . He was also asked to take Celine 500, Ciplin DS and Zantac 150
In Jan 2006, his condition deteriorated. It looked like he wouldnt survive any longer. My Cousin was then startedon Efavirenz 600 and Virolis 30 In April, this year...he was the worst he could ever be. He was mentally unstable. couldnt remember anything. He started forgeting what he said or did a few seconds ago.
He had become very weak and could not even stand without help. His mental contidion was so bad that he started doubting everyone around him and kept on repeating all the medication that he was taking. he started complaining of cramps and severe burning of the soles of the feet. This craps and buring of feet were more during the night. Every night he would cry and beg us to let him die. He was not ready to be admited in the hospital.
Finally, with great difficulty we managed to convinve him and admited him in a hospital near by. He was then detected with Jaudince the count (SGOT) was 210.
the docs put him on Tenvir 300mg, Lamivudine 150 and efavir 600
In May this year, his medication was again changed to Tenvir 300, Lopimune and Lamivir S - 30 He started getting rash again. So medication was discontinued and restarted after a week.
The last test was done on April 1st, 2006. the valuesa re given below CD4 23 CD8 176 WBC count 3500 per cu-mm Platelets 180x10`3/ul He did have a history of Tuberculosis (chest and spine). But the does not have tuberculosis now.
Right now, by god's grace and all the doc's treating him, his mental state has improved phenomanally and is as good as normal. He has gained strenght and can walk around a bit without help. He does stagger when he walks, but this too is good improvement, the only concern is the cramps and the severe buring at the soles of his feet.
is there any cure/remedy for this? Can the CD4 count be increased at this stage??
Thank you for your time and help.
Response from Dr. Henry
Thank you for your question-I am thrilled to see the there is a generic form of the protease inhibitor Kaletra available where you are located. The foot pain could be due to HIV itself, residual effect from prior HIV meds, or possible due to the lamivir or one of currnet meds. However, the current regimen (key drug is the Lopimune) appears to be working for the most part which is great news. I would work on nutrition and vitamin supplementation and prevention of other infections and hope that the CD4 count can recover over time. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Sex With A Prostitute Scared To Get Tested
- Blowjob From A Prostitute Elisa
- Coated Tongue After Giving Handjob Worried I Have HIV
- Groin Pain After Unprotected Oral Sex Without Ejaculation Worried I Have HIV
- Itchy Vagina After Licking Rectum Sign Of HIV AIDS
- Penis Discharge After Vaginal Sex Condom Broke Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.